Study: One quarter of women starting birth control lose interest in sex within 6 months
ST. LOUIS, Missouri, February 26, 2016 (LifeSiteNews) – A new study has found that a high percentage of women on contraceptives lose interest in sex.
The journal Obstetrics and Gynecology published research by the Washington University School of Medicine's Amanda Boozalis and colleagues that sought "to examine the effect of hormonal contraception on sexual desire."
Researchers found that almost one fourth of women starting a new contraception method reported lacking interest in sex within six months.
Boozalis and her team analyzed 1,938 participants enrolled in the Contraceptive CHOICE Project, asking them questions via telephone both at the start of the study, when they began using a new contraceptive in April 2011, and six months later in September.
Twenty-four percent noted a lack of interest in sex at six months. Of the contraception methods, over 18 percent of women starting a copper intrauterine device (and abortifacient IUD), and higher percentages of women using medroxyprogesterone, the vaginal ring, and the implant reported some degree of frigidity.
Women starting a hormonal IUD, the oral contraceptive pill, and the birth control patch did not report significant decreased interest in sex after six months.
The researchers were apparently pleased with only one fourth reporting decreased libido. "Clinicians should be reassured that most women do not experience a reduced sex drive with the use of most contraceptive methods," the authors wrote.
The study concluded, "Future research should confirm these findings and their possible physiologic basis." One participating researcher disclosed financial ties to the pharmaceutical industry.
American Life League's Vice President Jim Sedlak told LifeSiteNews, "The study showing that women taking the pill have a reduced interest in sex is not new news. In 2011, American Life League produced a Talking Points document on 'How The Pill Kills Marriage.' In it we talked not only about the reduced libido, but how women on the pill choose the wrong husband and how women who start using the pill after they get married lose interest in their husband."
"Oral contraceptives change a woman in so many ways. Their sale should be stopped immediately," Sedlak concluded.